MAUDE Adverse Event Report: COOK INC FIVE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC FIVE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Code Available (3191)
Date of Event 06/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Occupation: unknown.Report source, other: internal personnel.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the wire guide of a five lumen polyurethane central venous catheter set separated and the distal portion of the wire migrated to the patient's heart.The patient had to have an additional procedure to remove the portion of the wire that migrated to their heart.Additional information regarding patient and event information has been requested but is not currently available.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Correction: e4.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
 
Event or Problem Description
The central venous catheter was being placed in the left external jugular vein.It was reported that there was incomplete removal of the wire guide and 0.25 cm of the wire guide was left in the patient.The patient required an additional vascular surgery to remove the piece of the wire guide.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.It was reported that wire guide from a five lumen polyurethane central venous catheter set (c-uqlm-1001j-rsc-rd) from lot 13100430 fractured and migrated to the patient¿s heart.Vascular surgery was performed to retrieve the fragment.Cook became aware of this event on 09jul2020 upon being notified by cencomex s.A.The patient reportedly experienced no additional adverse effects as a result of this incident.A review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control were conducted during the investigation.The complaint device was not returned for evaluation.Additionally, a document based investigation evaluation was performed.A review of the device master record found that proper procedures are in place to identify and prevent this failure mode prior to device distribution.A review of the design history file shows evidence of verifications in place to meet design requirements related to this failure mode.A review of the device history record found no nonconformances associated with this device lot.A database search found one additional complaint associated with this device lot concerning a similar failure, and reported at the same time and by the same customer as this complaint.There is no evidence to suggest there is any nonconforming product in house or out in the field.Additionally, a review of the product labeling for the device was completed.The instructions for use state the following instructions related to the reported failure mode: precautions: ¿ ¿standard seldinger technique for placement for placement of percutaneous vascular access sheaths, catheters and wire guides should be employed during the placement of a central venous catheter.Instructions for use: 4¿.If resistance is encountered during wire guide insertion, do not force wire guide.Withdrawal of wire guide through needle should be avoided; breakage may result.How supplied upon removal from package, inspect the product to ensure no damage has occurred.Based on the information provided, no inspection of the product, and the results of the investigation, a definitive cause for the separation was traced to a component failure unrelated to a manufacturing or design deficiency.The appropriate personnel have been notified.Per the quality engineering risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FIVE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER SET
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10296253
Report Number1820334-2020-01324
Device Sequence Number3749243
Product Code FOZ
UDI-Device Identifier00827002515338
UDI-Public(01)00827002515338(17)230428(10)13100430
Combination Product (Y/N)N
PMA/510(K) Number
K081113
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2023
Device Model NumberN/A
Device Catalogue NumberC-UQLM-1001J-RSC-RD
Device Lot Number13100430
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/20/2020
Supplement Date Received by Manufacturer07/20/2020
09/30/2020
Initial Report FDA Received Date07/20/2020
Supplement Report FDA Received Date07/20/2020
10/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient Weight65